Florida, 2020Tornadoes in Florida, June 7, 2020
June 7, 2020 · NWS MLB · 5 events in 1 county or zone
As Tropical Storm Cristobal approached the northern Gulf Coast, scattered storms developed in Lake County. Two of the thunderstorms became severe and produced brief, weak tornadoes near Lisbon and Tavares.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As Tropical Storm Cristobal approached the northern Gulf Coast, scattered storms developed in Lake County. Two of the thunderstorms became severe and produced brief, weak tornadoes near Lisbon and Tavares.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 7, 2:12 PM EST, 23 minutes earlier.
Area forecast discussion, Jun 7, 2:12 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
312 PM EDT Sun Jun 7 2020
.DISCUSSION...
Current-Tonight...Shower coverage and intensity has so far ranged
lower than initial guidance. Upstream coverage over S FL continues
on the lower side, so the main areas of interest for the rest of
the afternoon will likely reside along the east coast where a
developing sea breeze boundary could help promote new development
into the early evening. Will keep sct range pcpn mentioned for the
diurnal period through after nightfall, with steady decrease in
expected coverage overnight. The flood watch will be allowed to
expire at 8PM.
Mon-Wed...Deep moisture with modest-light S-SE surface flow will
remain in place into mid week, resulting in above normal coverage
of diurnal showers/TS. The Highest coverage (numerous/60 pct)
will be over the interior, and slightly lower (scattered/40-50)
near the coast. Max temps in the U80s along the coast/L90s inland
Mon-Tue, dropping back by a couple of degrees for Wed. Mins
70-75F.
from prev disc...
Thursday-Saturday...The mid level ridge to our north will hold
through early Friday, then give way to a large mid level trough
which will amplify across eastern CONUS, including the deep south
Thu-Sat. Surface high pressure building over the western Atlantic
will back winds to easterly, accompanied by mean drying. Model
guidance differs on the extent of this drying, with the ECMWF/CMC
quite a bit drier than the GFS. The forecast used a blend showing
rain chances lowering to (30 coastal/40 inland) Thu-Fri, however
it's possible that actual POPs trend down to isolated in the days
ahead, per the ECM/ECX MOS guidance. Rain chances are a little
higher next weekend as low level flow weakens/veers to SE-S. Max
temps in the M80s along the immediate coast/U80s inland. Mins in
the L70s.
&&
.AVIATION...VFR conditions over the next 24 hours. Scattered to
numerous showers with isolated storms possible through the
afternoon. Highest concentration will be from KTIX-KISM line
northward. Some model guidance is showing a higher trend towards
showers and storms this afternoon, but confidence is low. Went with
VCSH through the afternoon with general VFR conditions, but MVFR
CIGS/VIS are possible with some of the heavier showers and storms.
Tomorrow, SSE/E flow through the afternoon with scatter to numerous
showers returning in the afternoon.
&&
.MARINE...
Current-Tue...Favorable conditions over the open waters with a
declining trend to wave heights expected. Seas diminish to 2-3 ft
Monday then around 2 ft or less Tue.
Wed-Thu...Atlantic high pressure ridge will maintain
light/moderate SE-S flow through Wed, backing to easterly and
freshening some as a second high builds offshore the SE CONUS.
Showers/few TS decrease in coverage from early to mid week to
isolated-scattered. Seas 3ft or less.
&&
.CLIMATE...
Some Records Today: Potential records need to remain til midnight
LOC DATE HI-MIN PCPN MIN SO FAR TODAY
DAB 7-Jun 77 1985 2.24 1983 71
LEE 7-Jun 77 2016 1.85 2012 74
SFB 7-Jun 77 2016 1.64 2016 72
MCO 7-Jun 77 2016 2.35 2018 73
MLB 7-Jun 79 2008 1.90 1957 80 potential new record
VRB 7-Jun 79 2016 3.95 1999 81 potential new record
FPR 7-Jun 77 2019 2.32 1973 82 potential equal all time record
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 89 73 90 / 40 50 20 50
MCO 73 92 75 92 / 40 60 20 60
MLB 75 88 74 88 / 40 50 20 50
VRB 75 89 73 90 / 40 40 20 40
LEE 74 91 75 91 / 40 60 20 60
SFB 74 92 75 92 / 40 60 20 60
ORL 74 92 76 92 / 40 60 20 60
FPR 74 90 72 90 / 40 40 20 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for Indian River-Martin-
Northern Brevard-Northern Lake-Okeechobee-Orange-Osceola-
Seminole-Southern Brevard-Southern Lake-St. Lucie.
AM...None.
&&
SHORT TERM...Pendergrast
LONG TERM....Combs
AVIATION...WatsonHazardous weather outlook, Jun 7, 8:45 AM EST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
945 AM EDT Sun Jun 7 2020
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
945 AM EDT Sun Jun 7 2020
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Isolated to scattered thunderstorms are possible late this morning
and afternoon, with higher coverage north of Okeechobee and
Brevard Counties. Storms will be capable of producing localized
gusty winds of 40 to 50 mph, frequent lightning strikes, and
higher rainfall amounts. Wind profiles also support the potential
for a couple of tornadoes as well.
.FLOOD IMPACT...
Showers and isolated thunderstorms will once again develop late
this morning and afternoon across the area, mostly north of
Okeechobee and Brevard Counties. New rainfall amounts of 1 to 2
inches are possible, with locally higher amounts in stronger
thunderstorms or areas under persistent rainfall. The Flood Watch
remains in effect through this evening for most of east central
Florida except Volusia county.
.MARINE THUNDERSTORM GUST IMPACT...
Isolated to scattered thunderstorms over the east central coastal
waters and inland lakes today will be capable of producing wind
gusts of 34 knots. Mariners should seek safe harbor when storms
threaten.
.WATERSPOUT IMPACT...
Conditions are favorable for the development of a few waterspouts
across the area again this afternoon. These waterspouts could
develop over large inland lake, rivers, the coastal waterways, and
adjacent Atlantic waters.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered to numerous showers and isolated to scattered thunderstorms
are expected from Mon through the end of the week. Deadly cloud
to ground lightning strikes and gusty winds will be the primary
storm threats. Localized heavy rainfall will continue to pose a
flood threat, especially across areas that have seen excessive
rainfall over the past week.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.
Combs
In the hours before
Special weather statement, Jun 7, 2:08 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Sun Jun 7 2020
FLZ044-071945-
Northern Lake County-
308 PM EDT Sun Jun 7 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LAKE COUNTY...
At 308 PM EDT, a strong thunderstorm was located over Fruitland Park,
or over Leesburg, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Leesburg, Lady Lake, Lake Griffin, Lisbon and Emeralda.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2896 8195 2896 8171 2878 8185 2878 8195
TIME...MOT...LOC 1908Z 207DEG 21KT 2884 8191
Combs
Funnel Cloud, Lake
- When
- June 7, 2:35 PM EST
- Where
- Lake County, 0.69 mi W of Orange Bend
- Reported by
- Law Enforcement
- Coordinates
- 28.869, -81.791
Lake County Sheriff's Office relayed report from public of a funnel cloud moving toward Silver Lake near the intersection of County Road 44 and Radio Road in Leesburg.
Tornado, Lake
- When
- June 7, 2:40 PM EST
- Where
- Lake County, 2.75 mi NW of Orange Bend
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 28.898, -81.812
Numerous photos and videos from trained spotters showed a brief tornado touchdown in the Emeralda Marsh Conservation Area just north of Lisbon. The tornado was on the ground less than one minute west of Emeralda Island Road between Lake Griffith and Lake Yale. The tornado produced no damage as it was over a marsh.
Funnel Cloud, Lake
- When
- June 7, 2:47 PM EST
- Where
- Lake County, 2.79 mi WNW of Lake Yale
- Reported by
- Trained Spotter
- Coordinates
- 28.920, -81.770
Multiple reports received from trained spotters of a funnel cloud that persisted for approximately 3 minutes near Lake Yale.
Tornado, Lake
- When
- June 7, 5:41 PM EST to 5:42 PM EST
- Where
- Lake County, 1.14 mi ESE of Tavares to 1.16 mi E of Tavares
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 28.791, -81.704
Based on numerous videos, pictures, and reports received from Lake County Emergency Management, Lake County Sheriff's Office, local broadcast media, trained spotters and the public, a waterspout on Lake Dora came onshore in Tavares as a brief tornado before quickly dissipating. The waterspout formed on Lake Dora at approximately 1741 LST. The waterspout came onshore on the north side of the lake near the 32900th block of Lakeshore Drive in Tavares at approximately 1742 LST, as a weakening tornado. The tornado knocked down a power pole and transformer on Lakeshore Drive before dissipating north of the road. Peak winds are estimated between 60-65 mph. No other damages or injuries occurred.
Funnel Cloud, Lake
- When
- June 7, 5:42 PM EST
- Where
- Lake County, 3.03 mi E of Leesburg Muni Arpt
- Reported by
- Trained Spotter
- Coordinates
- 28.820, -81.770
A trained spotter reported a dissipating funnel cloud looking east towards Lake Dora from the intersection of County Road 473 and U.S. Highway 441.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, June 7, 2020$602,000 · 2.5 in hail · 27 events
- Tornadoes and Hail in South Dakota, June 7, 2020EF1 · 85 events
- Coastal Flood in Texas, June 7, 2020$200,000 · 2 events
- Tornado and Hail in North Dakota, June 7, 2020EF0 · 55 events
- Hail and Damaging Winds in Minnesota, June 7, 20201.75 in hail · 35 events
- Tropical Storm and Storm Surge in Alabama, June 7 to 8, 2020$25,000 · 8 events
- Lightning Strike in Florida, June 7, 20202 injured · 1 event
- Hail and Lightning Strike in Utah, June 7, 20201 injured · 1.75 in hail · 5 events
- Waterspouts in Gulf of Mexico, June 7, 20205 events
- Flash Flooding in Florida, June 7, 20205 events
- Dust Storm and High Wind in Kansas, June 7, 2020$5,000 · 56 kt wind · 5 events
- Hail and Damaging Wind in South Dakota, June 7, 20201 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 889519, 889517, 889516, 889521, 889518.